MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR BLADE 3.5MM DSPL EP-1; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR BLADE 3.5MM DSPL EP-1; SAW, POWERED, AND ACCESSORIES
Model Number 7205312
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/12/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a knee surgery, the tip of the "3.5mm incisor blade" came off inside the patient.In consequence, the piece was removed from the patient.The procedure was successfully completed without delay using the same device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported 3.5mm incisor blade, used in treatment, has not been returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, a piece of the blade broke off during use and was removed from the patient.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive side loading during use.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
INCISOR BLADE 3.5MM DSPL EP-1
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10251818
Report Number1219602-2020-01000
Device Sequence Number14166315
Product Code HAB
UDI-Device Identifier03596010251404
UDI-Public03596010251404
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2024
Device Model Number7205312
Device Catalogue Number7205312
Device Lot Number50840658
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer08/14/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;